Excessive Heat, Adams
- When
- July 12, 11:00 AM CST to July 13, 7:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Excessive heat hit parts of West Central and South Central IL The high Heat Index was around 110 with high temperatures in the mid to upper 90s.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Excessive heat hit parts of West Central and South Central IL The high Heat Index was around 110 with high temperatures in the mid to upper 90s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 12, 5:35 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT SUN JUL 12 2015
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 330 AM CDT SUN JUL 12 2015
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PARTS OF NORTHEAST MO
AND WEST CENTRAL IL CENTERED NEAR THE MS RIVER AT 08Z. THE OVERALL
COVERAGE, INTENSITY AND ORGANIZATION HAS DIMINISHED SIGNIFICANTLY
COMPARED TO SEVERAL HOURS EARLIER, AND THIS APPEARS TO BE IN
RESPONSE TO VEERING OF THE LLJ/DECREASING LIFT ALONG AND NORTH OF
THE TRAILING OUTFLOW BOUNDARY. RECENT HRRR RUNS SUGGEST THIS
DOWNWARD TREND SHOULD CONTINUE AS THE ACTIVITY SLIDES TO THE
SOUTHEAST WITH ANY RESIDUAL PRECIPITATION AFTER DAYBREAK PROBABLY
EAST OF THE MS RIVER IN IL, AND DYING QUICKLY. THEREAFTER CLOUDS
SHOULD THIN, SURFACE WINDS SHOULD RECOVER AND BECOME SOUTHWESTERLY
AND TEMPS WILL RISE QUICKLY. THE MODELS FORECAST SIGNIFICANT LOW-
MID LEVEL WARMING SUGGESTING THE WESTERN EDGE OF THE CAP SHOULD
ADVANCE EAST OF THE CWA BY EARLY EVENING. HIGHS IN THE LOW-MID 90S
WITH THE HIGHEST CENTERED IN THE ST. LOUIS METRO AREA ARE STILL ON
TRACK, AS IS THE PREVIOUSLY ISSUED METRO STL HEAT ADVISORY.
GLASS
.LONG TERM: (TONIGHT THROUGH SATURDAY)
ISSUED AT 330 AM CDT SUN JUL 12 2015
THERE CONTINUE TO BE ALOT OF QUESTIONS ON THE POTENTIAL FOR
THUNDERSTORMS TONIGHT INTO MONDAY NIGHT. THE MODEL QPFS ARE QUITE
VARIED WITH SOME OF THEM GENERATING PRECIPITATION WELL BACK INTO
VERY WARM MID LEVEL TEMPERATURES THAT SHOULD SUPPRESS DEEP
CONVECTION. NONE OF THE MODELS HAVE FORECAST QPF PARTICULARILY
WELL THE LAST FEW DAYS AND THE NORMALLY RELIABLE ECMWF HAS SHOWN A
BIAS WITH TOO MUCH QPF INTO THE WARM MID LEVEL TEMPS. IF THE MODEL
FORECASTS OF THESE WARMING MID LEVEL TEMPS IS ON TARGET, I THINK
THE MAIN CORRIDOR OF ACTION TONIGHT WILL BE FROM NORTHEAST IA
INTO CENTRAL IL INTO INDIANA ASSOCIATED WITH THE NEXT NORTHWEST
FLOW SHORTWAVE MOVING OUT OF THE UPPER MS VALLEY. ONLY THE NORTHEAST
FRINGES OR OUR CWA SHOULD HAVE ANY CHANCE OF CONVECTION TONIGHT
INTO EARLY MONDAY MORNING.
THE LOW-MID LEVELS CONTINUE TO WARM ON MONDAY WITH 700 MB TEMPS OF
+12 TO +14 DEGC BY 00Z WEDENSDAY, WHICH AGAIN CASTS UNCERTAINTY
THROUGH EARLY EVENING ON THE WESTERN EXTENT OF ANY CONVECTION.
I'LL CONTINUE TO KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST
FROM FAR EASTERN MO INTO WESTERN IL ON MONDAY ACCOUNTING FOR BOTH
THE UNCERTAINTY IN THE EARLY MORNING AND AGAIN IN THE LATER
AFTERNOON. ONCE AGAIN IF THESE FORECAST MID LEVEL TEMPS ARE
CORRECT I THINK THE MAIN CORRIDOR OF THUNDERSTORM ACTIVITY WILL BE
JUST NORTHEAST AND EAST OF THE CWA IN IL. WHEREEVER THAT EDGE OF
THE CAP IS LOCATED, THE REGION WILL BE VERY UNSTABLE BY AFTERNOON
WITH STRONG DEEP LAYER SHEAR SUPPORTIVE OF ORGANIZED SEVERE
THUNDERSTORMS. MONDAY LOOKS TO BE THE HOTEST DAY THUS FAR THIS
SUMMER WITH HIGHS WELL INTO THE 90S, THE HOTTEST TEMPS AGAIN
CENTERED ON METRO ST. LOUIS. HEAT INDICES OF 105+ WILL OCCUPY
GREATER REAL ESTATE AND I HAVE EXPANDED THE HEAT ADVISORY TO ALL
BUT THE FAR SOUTHERN CWA/EASTERN OZARKS.
A SERIES OF SHORT WAVES WILL CONTINUE TO TRACK FROM THE UPPER MS
VALLEY THROUGH THE LOWER GREAT LAKES AND INTO THE OH VALLEY ON
MONDAY NIGHT AND THESE SHOULD PROMPT HEIGHT FALLS AND MID LEVEL
COOLING. WHILE THE MAIN ACTION ZONE WILL REMAIN TO OUR EAST, THE
COOLING ALOFT AND FRONT SINKING INTO THE AREA ARE SUFFICIENT FOR A
THREAT OF SCATTERED THUNDERSTORMS ON MONDAY NIGHT. WHILE THE FRONT
WILL BISECT THE AREA ON TUESDAY WITH THE MAIN CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS SOUTHERN MO AND SOUTHERN IL, ONLY MODEST
COOLING WILL OCCUR AND MANY AREAS WILL STILL HAVE SEASONABLY HOT
TEMPS BUT LOWER DEW POINTS AND LOWER OVERALL HEAT INDEX VALUES. A
REINFORCING FRONT WILL ENTER THE AREA LATE TUESDAY INTO WEDNESDAY
BRINGING BETTER COOLING AND A BRIEF DRY PERIOD, HOWEVER THE FRONT
THEN WAVERS BACK NORTHWARD WEDNESDAY NIGHT-THURSDAY WITH AN
ATTENDANT CHANCE OF SHOWERS AND THUNDERSTORMS.
GLASS
&&
.AVIATION: (FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 633 AM CDT SUN JUL 12 2015
VFR CONDITIONS EXPECTED THROUGH THIS FORECAST PERIOD AT ALL TAF
SITES. ANY THUNDERSTORMS THAT FORM SUNDAY NIGHT INTO MONDAY
MORNING SHOULD REMAIN WELL TO THE NORTHEAST.
SPECIFICS FOR KSTL: VFR CONDITIONS EXPECTED THROUGH THIS FORECAST
PERIOD.
BROWNING
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON TO 8 PM CDT MONDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU
MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY
MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON
MO.
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY FROM NOON TO 8 PM CDT MONDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-
RANDOLPH IL-WASHINGTON IL.
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1140 AM CDT SUN JUL 12 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1140 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS PARTS OF EASTERN MISSOURI AND WESTERN ILLINOIS...AND IF STORMS OCCUR A FEW OF THEM MIGHT BE SEVERE. HEAT INDICES ARE EXPECTED TO REACH DANGEROUS LEVELS OF AROUND 105 DEGREES THIS AFTERNOON WITHIN THE SAINT LOUIS METRO AREA. MAJOR FLOODING WILL CONTINUE ON ALL POINTS ALONG THE ILLINOIS RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA MONDAY AND MONDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE REGION TUESDAY AND FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. HEAT INDICES ARE EXPECTED TO REACH DANGEROUS LEVELS OF 105 DEGREES OR GREATER MONDAY AFTERNOON FOR MUCH OF THE AREA. MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. GKS
The national radar mosaic for the moment the first event began.
6 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604098, 604099, 604100, 604101, 604102, 604103.